Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Mobile, AL

June 24, 2006Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2006, 5:12 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 5:12 PM CDT (22:12 UTC)
Expired
Jun 24, 2006, 5:45 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 107 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 242212
SVRMOB
FLC113-242245-
/O.NEW.KMOB.SV.W.0166.060624T2212Z-060624T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
512 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 545 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  BERRYDALE...OR ABOUT 17 MILES SOUTH OF BREWTON...AND WAS NEARLY    
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL REMAIN NEAR LOCATIONS IN AND AROUND...
  BERRYDALE THROUGH 545 PM

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3084 8686 3098 8695 3092 8717 3077 8707

$$
1 follow-up statement
000 
WWUS54 KMOB 242242
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT SAT JUN 24 2006

FLC113-242252-
/O.EXP.KMOB.SV.W.0166.000000T0000Z-060624T2245Z/
SANTA ROSA FL-
542 PM CDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANTA ROSA 
COUNTY WILL BE ALLOWED TO EXPIRE AT 545 PM CDT...

LAT...LON 3084 8686 3098 8695 3092 8717 3077 8707

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:41 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 24, 3:41 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT SAT JUN 24 2006

.SYNOPTIC DSCN...AT 24.18 UTC...STATIONARY FRONT EXTENDED FROM WV
PANHANDLE-NWRN MS-NERN TX. WATER VAPOUR IMAGERY LOOP PAST 30 H SHOWS
LARGE DEVELOPING SWIRL OVER BAHAMAS GRADUALLY MOVING WWD TOWARDS FL
PENINSULA AND SIGNIFICANT S/WAVE DIVING SEWD THROUGH CENTRAL PLAINS.
THE LATTER DESCRIBED FEATURES WILL ACT TO FURTHER MOISTEN AND
DESTABILIZE OUR LOCAL AIRMASS THROUGH MONDAY.

.SHORT TERM...(TONIGHT AND SUNDAY)...A TALE OF TWO STORIES WITH
DISTRIBUTION OF AFTERNOON CONVECTION (E VERSUS W) IN COMPARING THIS
AFTERNOON TO YESTERDAY.  DEEP CONVECTION WAS INITIATED OVER W ZONES
YESTERDAY. MORNING CLOUDS AND A VERY WET GROUND RETARDED SFC HEATING
OVER WEST...WHILE EAST RAPIDLY REACHED CONVECTIVE TEMPERATURES FROM
94-98F. EVALUATION OF LOCAL WET MICROBURST POTENTIAL ONCE AGAIN
SHOWED RELATIVELY HIGH MLCAPES AND STEEP SFC- FRZG LEVEL LAPSE RATES
OVER ERN ZONES (I.E., E OF I-65). ANYWAY...THROUGH 04Z...LEFT MENTION
OF SEVERE WORDING IN ZONES DUE TO 60 MPH WIND GUSTS AND POSSIBLE
PENNY-SIZED DIAMETER HAIL WITH SOME STORMS (MAINLY OVER NE 1/4 OF
ZONES). TNTS LOWS EXPECTED TO RANGE FROM UPPER 60S TO LOWER 70S.
WOULD EXPECT PCDY-MCDY CONDITIONS ONCE AGAIN (ESPECIALLY OVER ERN
ZONES). WINDS LGT/VRBL.

ON SUNDAY...AS BAHAMAS SFC LOW CONTINUES MOVG WWD...UPPER ENERGY
(AHEAD OF MAIN CENTRAL PLAINS S/WAVE) WILL MOVE OVER STATIONARY
FRONT (TO OUR W)...THEREBY FORCING SYNOPTIC-SCALE ASCENT OVER OUR
REGION AS BROAD UPPER TROF EVOLVED OVER REGION. SIMPLY PUT...SUNDAY
SHOULD BE BEST CHANCE OF SIGNIFICANT RAINFALL OVER MOST OF OUR AREA
COMPARED TO ANY DAY IN RECENT MEMORY AND POPS WILL SHOW IT. AS SFC
LOW MOVES N INTO SRN GA...CRCLN AROUND SYSTEM WILL DRAW STATIONARY
FRONT TO OUR W A LITTLE FARTHER S AS A COLD FRONT THROUGH MONDAY.
COULD BE A DRY SLOT INVOLVED EARLY SUNDAY NIGHT ONCE SFC LOW BEGINS
MOVING NWD THROUGH SRN GA. AFTER THAT TIME...GFS HINTING AT OUR AREA
GETTING INTO BENT-BACK-PORTION OF COMMA HEAD AND SOME ADDITIONAL
STRATIFORM RAINS POSSIBLE THROUGH EARLY MONDAY.

.LONG TERM...(MONDAY AND TUESDAY)...AS BASE OF UPPER LONGWAVE TROF
MOVES FROM CENTRAL PLAINS INTO LOWER MS VALLEY...SLOW DRYING SHOULD
OCCUR FROM THE W. FEEL THAT GFS IS A BIT OVER-ZEALOUS WITH DRYING
THUS HAVE RAISED SFC DEWPOINTS AND SLOWED DRYING TREND BY 6-12 H ON
AVERAGE. UPPER HEIGHTS BEGIN RISING ON TUES AS MAJOR UPPER L/WAVE
TROF PASSES TO OUR NE. SFC RIDGING OCCURS THEREAFTER ALTHOUGH UPPER
FLOW REMAINS CYCLONIC INTO WED. /23

THE FOLLOWING IS THE PREVIOUS EXTENDED DSCN FOR THE WEDNESDAY THROUGH
FRIDAY PERIOD: SURFACE RIDGE BECOMES RE- ESTABLISHED ACROSS THE
EASTERN GULF BY MID WEEK WITH SOUTHWEST UPPER LEVEL FLOW RESUMING.
THIS WILL ALLOW DEEPER MOISTURE BACK INTO THE FORECAST AREA...WITH A
RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE FORECAST AS
UPPER LEVEL SHORTWAVES MOVE OVER THE REGION. /22

&&

.MARINE...WINDS SHOULD BECOME N TO NE OVER MARINE AREA...WITH BRIEF
DIGRESSIONS TO ONSHORE DURG AFTERNOON HOURS GIVEN SEA-BREEZE
DEVELOPMENT NEAR COAST. SFC HIGH PRESSURE WILL BUILD OVER THE MARINE
AREA TUESDAY THROUGH THURSDAY. /29

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  89  71  91 /  30  60  40  40
PENSACOLA   74  89  74  90 /  40  60  40  50
DESTIN      77  85  75  85 /  20  40  30  30
EVERGREEN   72  90  70  90 /  50  70  50  50
WAYNESBORO  72  90  68  90 /  30  70  30  20
CAMDEN      73  90  70  90 /  50  70  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 24, 6:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SAT JUN 24 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251230-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT
COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE
WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN
ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL
PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 24, 4:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CDT SAT JUN 24 2006

FLZ003>005-242230-
INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
428 PM CDT SAT JUN 24 2006

...A STRONG THUNDERSTORMS OVER OKALOOSA AND SANTA ROSA COUNTIES...

AT 422 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF MILTON...MOVING SOUTHWEST AT 5
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PACE...MILTON
AND BAGDAD THROUGH 530 PM CDT.

ANOTHER STRONG THUNDERSTORM WAS NOTED ALONG THE OKALOOSA AND SANTA
ROSA COUNTY LINE BETWEEN MUNSON AND BAKER...ALSO MOVING SOUTHWEST AT
AROUND 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MUNSON THROUGH
530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL  HAIL...
DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 24, 4:41 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT SAT JUN 24 2006

FLZ002-242230-
COASTAL ESCAMBIA-
441 PM CDT SAT JUN 24 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEASTERN
ESCAMBIA COUNTY...

AT 439 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FERRY PASS AND WAS MOVING SLOWLY TO THE SOUTHWEST
NEAR 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FERRY PASS...ENSLEY...PENSACOLA REGIONAL A/P AND BRENT THROUGH 530 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:47 PM CDTSevere Thunderstorm WarningMOBEscambia28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.